• Hi. It’s great to see you. Welcome!

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life. Amongst our membership there is a wealth of expertise that has been developed through having to deal with mental health issues.

    We are an actively moderated forum with a team of experienced moderators. We also have a specialist safety team that works extra hard to keep the forum safe for visitors and members.

    Register now to access many more features and forums!

quetiapine

megirl

megirl

Well-known member
Joined
Apr 9, 2010
Messages
7,671
Location
NZ
I was actually on 1000mgs for a year or so and one point. Even a number of times when I was a inpatient on the psych ward nurses there were questioning the dosage. But yeh I really think they need to sort that out
 
megirl

megirl

Well-known member
Joined
Apr 9, 2010
Messages
7,671
Location
NZ
Im also on a high dosage of lamotrigine. My body seems to only respond to high doses for whatever reason
 
daffy

daffy

Well-known member
Moderator
Founding Member
Joined
Dec 16, 2007
Messages
7,094
Location
hiding behind the sofa
High doses of quetiapine and olanzapine have been linked to T2 diabetes and you should have regular glucose checks. I’m now stuck with T2 diabetes and have to watch everything I eat
 
megirl

megirl

Well-known member
Joined
Apr 9, 2010
Messages
7,671
Location
NZ
Thanks for that. I forgot about regular blood tests. I usually remember to ask my support worker when these are due. I also need to get my routine ECG done as well :)
 
T

Tabby120

Active member
Joined
Feb 6, 2019
Messages
39
Location
Private
Your location says New Zealand. I don't know anything about their health care system, do you have the option of a second opinion?
 
megirl

megirl

Well-known member
Joined
Apr 9, 2010
Messages
7,671
Location
NZ
Are health care is free we we pay to see the gp. But as for hospital care in the public system that is free
Well my pdoc is very cautious about changing any of my meds as it took so much juggling of different medication to get me well
In my area there is only 2 psychiatrists who both know me. But the other psychiatrist wouldn't touch my regime.
Shes like noone else is to make any changes without consulting her
Quetiapine was the only drug that worked for sleep.
I certainly dont think I need to be on that dose anymore.
Even venlafaxine which I believe never really helped me. Instead of getting rid of that she tried many other antidepressants which didn't work. The drug that pretty much saved my life was lamotrigine. That was the last resort medication. Its just took so long to get me well hence her reluctancy to alter anything
 
P

Phantimos

Member
Joined
Feb 8, 2019
Messages
14
Location
Huddersfield, UK
Wow that sounds like a lot. I take 100 mg at the moment. Only thing I've noticed is how it helps me sleep. It might be doing other things in the background I am not aware of though.
 
megirl

megirl

Well-known member
Joined
Apr 9, 2010
Messages
7,671
Location
NZ
:welcome:
Quetiapine can also for some people have antidepressant qualities also. I am sure that has helped me as well and antianxiety properties. It seems to be quite a well used drug these day and a lot safer them some of the older types of these drugs
 
G

Girl interupted

Well-known member
Joined
Nov 17, 2018
Messages
1,425
You should really be talking with a doctor about any change in medication. I’m concerned you are doing this alone and what it may do to you. I agree with what others have said here, though, that’s a disturbing amount. You should go see another doctor for consult. I take 1/4 of a 25 mg quetapine pill and it knocks me out.
 
megirl

megirl

Well-known member
Joined
Apr 9, 2010
Messages
7,671
Location
NZ
Yep you have pretty much convinced me I need to stand up and say she needs to sort this out.
If I were to wake in the night and say need to get up for a drink or have a headache and need some paracetamol for an example I feel like I am paralysed and I really am awake but I just can't actually move.
I am lucky I have a really good bladder otherwise I would end up peeing in bed:redface:
I couple of times I have had diarrhea and I couldn't get out of bed at all end up going back to sleep then deal with that in the morning.
 
megirl

megirl

Well-known member
Joined
Apr 9, 2010
Messages
7,671
Location
NZ
I see my support worker today,I could mention the quetiapine,won't tell him I've already decreased it otherwise I'll end up having to pick my meds up daily again.
Hope he can do something about the dose etc will ask to be seen by the doctor
 
T

Tabby120

Active member
Joined
Feb 6, 2019
Messages
39
Location
Private
Hopefully. If you do your research before seeing the doctor, would he be agreeable to your ideas?
 
megirl

megirl

Well-known member
Joined
Apr 9, 2010
Messages
7,671
Location
NZ
Hard to know. Shes quite cautious with my meds,its taken a long time to get the right combination.
And she won't let any other doctors even look at my meds without her approval
 
T

Tabby120

Active member
Joined
Feb 6, 2019
Messages
39
Location
Private
"Right combination" isn't just what keeps you stable, it's also what side effects are acceptable.

It's worth a try, to talk to her already informed of potential options.
 
megirl

megirl

Well-known member
Joined
Apr 9, 2010
Messages
7,671
Location
NZ
Exactly,well said,
I will do some research before I see them next then at least I can suggest some options,
Thanks so much :hug:
 
Thread starter Similar threads Forum Replies Date
megirl Bipolar Forum 2
Jess96 Bipolar Forum 14
Top